| Catalog Number |
400SMTHXSFT0408 |
| Medical Device Problem Codes |
Separation Failure (2547); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01228.The coil was implanted in the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a right middle cerebral artery (mca) bifurcation aneurysm using penumbra smart coils (smart coils) and penumbra smart coil detachment handle (sch1).During the procedure, the physician experienced difficulty while attempting to detach a smart coil using a sch1 and the smart coil failed to detach.Therefore, the physician used a backup mechanism to detach the coil.The procedure was completed using a total of ten smart coils and three non-penumbra coils.There was no report of an adverse effect to the patient.